Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 13, NWS Key West, FL

February 18, 2024

NWS Key West, FL issued this small craft advisory at Feb 18, 2024, 4:22 AM EST. It took effect at Feb 18, 2024, 7:00 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2024, 4:22 AM EST (09:22 UTC)
In effect from
Feb 18, 2024, 7:00 AM EST
Expired
Feb 20, 2024, 4:20 AM EST
In force
45 hr
Issued by
NWS Key West, FL

The text

As transmitted.

421 
WHUS72 KKEY 180922
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
422 AM EST Sun Feb 18 2024

GMZ031>035-042>044-052>055-072>075-181600-
/O.NEW.KKEY.SC.Y.0013.240218T1200Z-240219T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 AM EST Sun Feb 18 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest winds increasing to near 20 knots today.
  Southwest to west winds 20 to 25 knots shifting to northwest to
  north near 20 knots tonight. 

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
8 follow-up statements
508 
WHUS72 KKEY 181528
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1028 AM EST Sun Feb 18 2024

GMZ031>035-042>044-052>055-072>075-182330-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-240219T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1028 AM EST Sun Feb 18 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest winds increasing to near 20 knots today.
  Southwest to west winds 20 to 25 knots shifting to northwest to
  north near 20 knots tonight.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

JAM
542 
WHUS72 KKEY 182134
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
434 PM EST Sun Feb 18 2024

GMZ031>035-042>044-052>055-072>075-190545-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-240219T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 PM EST Sun Feb 18 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...20 to 25 knot winds shifting to northwest to north near
  20 knots this evening.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

JAM
268 
WHUS72 KKEY 190332
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1032 PM EST Sun Feb 18 2024

GMZ031>035-042>044-052>055-072>075-191000-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-240219T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 PM EST Sun Feb 18 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...20 to 25 knot winds shifting to northwest to north near
  20 knots.

* WHERE...Straits of Florida, Hawk Channel, Gulf waters 
  including the Dry Tortugas, and Florida Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
968 
WHUS72 KKEY 190923
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
423 AM EST Mon Feb 19 2024

GMZ031-191030-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-240219T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
423 AM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should exercise caution in Florida Bay this morning,
due to northwest to north winds of 15 to 20 knots.

$$

GMZ032>035-042>044-052>055-072>075-191600-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-240219T1600Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
423 AM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest to north winds around 20 knots with gusts up 
  to 25 knots.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
426 
WHUS72 KKEY 191518
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1018 AM EST Mon Feb 19 2024

GMZ032>035-042>044-052>055-072>075-192200-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-240219T2200Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1018 AM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest to north winds around 20 knots with gusts up 
  to 25 knots.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
959 
WHUS72 KKEY 192145
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
445 PM EST Mon Feb 19 2024

GMZ032>035-042>044-053>055-073>075-192245-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-240219T2200Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
445 PM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below Small Craft Advisory levels.
Therefore, the Small Craft Advisory is cancelled. However, small 
craft should continue to exercise caution until winds and seas 
decrease further in the Bayside and Gulfside waters, southeast 
Gulf of Mexico, Hawk Channel, and the Straits of Florida west of 
Craig Key.

$$

GMZ052-072-200545-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-240220T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
445 PM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Seas up to 7 feet due to north northeast swell.

* WHERE...Straits of Florida east of Craig Key.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
327 
WHUS72 KKEY 200326
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1026 PM EST Mon Feb 19 2024

GMZ052-072-201000-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-240220T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1026 PM EST Mon Feb 19 2024

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Seas up to 7 feet due to north northeast swell.

* WHERE...Straits of Florida east of Craig Key.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
265 
WHUS72 KKEY 200920
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
420 AM EST Tue Feb 20 2024

GMZ052-072-201030-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-240220T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
420 AM EST Tue Feb 20 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 7 feet across the eastern Straits of
Florida. Small craft should exercise caution this morning due to
seas of 4 to 6 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 10:30 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Feb 17, 10:30 PM EST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1030 PM EST Sat Feb 17 2024

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 1030 PM EST Sat Feb 17 2024

Currently - Weather is in the process of transitioning to a much
wetter and windier stretch. This is due to complicated troughing
driving eastward through the eastern United States and Gulf of
Mexico and shoving out the ridging that had been in control. Winds
along the Keys are currently light and mostly southeast to
southerly. However, southwesterlies on our northwestern waters has
setup a confluent zone on our deep gulf waters. As a result
isolated moderate showers have sprung up over those waters. Thus
far, the island chain has been dry. Surface conditions are quite
warm and humid with temperatures in the mid 70s and dew points in
the lower 70s.

Short Term Update - Complicated surface troughing will become
better established across our area as the deep layered trough
continues to swoop across the Gulf of Mexico. Winds will generally
shift south and southwesterly while gradually strengthening. With
that said, the devil is in the details due to the surface trough
axis running very close to the Keys. The approaching deep layered
trough will result in considerable cooling and moistening aloft
on top of increasingly moist confluence through the lower levels.
As a result, expect rain chances to turn sharply upwards over the
next 12 to 18 hours. Also, thunderstorms cannot be ruled out. For
now, no reason to adjust current forecast trends, keeping chance
pops for the overnight, with highest pops in the Lower Keys.
Expect overnight lows to settle in the lower 70s, very close to
the dew points. This will result in a wet and dewy morning
regardless of rainfall.

&&

.MARINE...
Issued at 1030 PM EST Sat Feb 17 2024

A complicated and sprawling low pressure system will advance
eastward through the Gulf of Mexico and into Keys waters through
the overnight period. This will have considerable implications for
local winds and shower and thunderstorm potential. Winds will
trend upwards, particularly on our southwestern waters. A surface
trough stretching across our gulf and bay waters will result in
quite a bit of variability in winds through the overnight on
remaining waters. That said, winds are expected to increase
considerably out of the southwest tomorrow. There is a good chance
that Advisories will be required for most Keys waters by morning.
No changes made in the evening marine update. Expect increasing
convective coverage through the next 12 to 18 hours.

&&

.AVIATION...
(00Z TAFS)
Issued at 1030 PM EST Sat Feb 17 2024

A period of inclement weather is in store for the Keys. However,
this should hold off until late in the overnight period. In the
mean time, winds will gradually strengthen and shift from
southeast to southwest. VFR conditions are expected to prevail,
but probabilities for sub VFR conditions will be increasing.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....11
Data Acquisition.....NB

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 17, 4:28 AM EST, 23 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
428 AM EST Sat Feb 17 2024

FLZ076>078-GMZ031>035-042>044-052>055-072>075-181000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EST Sat Feb 17 2024

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected today and this evening.

Isolated thunderstorms will be possible late tonight. The primary
hazards will be gusty winds and lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Small Craft Advisory may be required for parts or all of the
Keys coastal waters from Sunday through Monday morning, due to
strong winds associated with a cold frontal passage.

Isolated thunderstorms are expected Sunday. The primary hazards
will be gusty winds and lightning strikes.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:59 AM ESTSpecial Marine WarningKEY46 min
Feb 18, 9:48 AM ESTSpecial Marine WarningKEY42 min
Feb 18, 1:12 PM ESTSpecial Marine WarningKEY33 min
Feb 18, 1:19 PM ESTSpecial Marine WarningKEY26 min
Feb 18, 1:40 PM ESTSpecial Marine WarningKEY35 min

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.